Florida, 2006

Heavy Rain in Florida, September 6, 2006

September 6, 2006 · NWS JAX · 1 event in 1 county or zone

62 inches.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Spotter measured a storm total rainfall amount of 5.62 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 6, 9:05 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Sep 6, 9:05 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1005 PM EDT WED SEP 6 2006

.UPDATE...A MIX OF SEABREEZES AND OUTFLOW COMBINED WITH SFC TROUGH
DRAPED ACROSS THE AREA GENERATED SOME REASONABLY STRONG CONVECTION
THIS AFTERNOON AND EVENING. LIGHTNING AND LOCALLY HEAVY RAIN...
ABOUT 3 INCHES AT WFO JAX OVER THE PAST FEW HOURS...HAVE BEEN THE
MAIN RESULTS. HAVE HAD REPORTS OF SOME FLOODING IN PORTIONS OF
DUVAL COUNTY.

WITH ADDITIONAL PUNCH FROM THE SFC TROUGH...ACTIVITY IS SLOW TO
WANE AND WITH A LITTLE STRONG SW FLOW ALOFT...MAY SEE SOME
ACTIVITY CONTINUE OVERNIGHT OVER SW PORTION OF CWA WITH SHOWERS
COMING OFF THE GULF. WILL UPDATE GRIDS AND ZONES TO REFLECT THIS
THINKING.

&&

.MARINE...GENERALLY LIGHT WINDS OVER THE COASTAL WATERS WITH THE
SFC TROUGH NEARBY. NO SIGNIFICANT CHANGES PLANNED TO ZONES.

&&

.AVIATION...IFR OR LIFR CONDITIONS WILL IMPROVE AT JAX/CRG AFTER THE
STORMS MOVE OUT OF THE AREA. MFVR CONDITIONS THEN EXPECTED THE REST
OF THE NIGHT WITH A FEW SHOWERS POSSIBLE EARLY IN THE MORNING DUE TO
ONSHORE FLOW. WILL INDICATE STORMS BEGINNING IN THE EARLY AFTERNOON
ON THURSDAY.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

CAMP/TRABERT
Hazardous weather outlook, Sep 6, 4:30 AM EST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 AM EDT WED SEP 6 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
530 AM EDT WED SEP 6 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A WEAK COLD FRONT WILL PUSH INTO THE AREA FROM THE NORTHWEST TODAY.
THIS FRONT...ALONG WITH ABUNDANT MOISTURE AND SEABREEZES...WILL
PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE AREA THIS
AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING
STRIKES WILL OCCUR AS THE STORMS MOVE EAST AT 10 MPH. STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY...WITH THE GREATEST CHANCES ACROSS NORTHEAST FLORIDA THURSDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

In the hours before

Special weather statement, Sep 6, 6:17 PM EST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
717 PM EDT WED SEP 6 2006

FLZ024-GAZ165-062345-
INLAND CAMDEN-NASSAU-
717 PM EDT WED SEP 6 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM
EDT...

AT 717 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF HILLIARD...MOVING
NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HILLIARD AND KINGS FERRY THROUGH 745 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Sep 6, 6:31 PM EST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
731 PM EDT WED SEP 6 2006

FLZ025-032-070000-
CLAY-DUVAL-
731 PM EDT WED SEP 6 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND DUVAL
COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 800 PM EDT...

AT 731 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTH OF MIDDLEBURG...OR 8 MILES WEST
OF LAKESIDE...STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND PENNEY FARMS...MIDDLEBURG...KINGSLEY...ASBURY LAKE...
LAKESIDE...MAXVILLE...DOCTORS INLET AND BELLAIR THROUGH 800 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Sep 6, 7:00 PM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
800 PM EDT WED SEP 6 2006

FLZ025-032-033-070045-
CLAY-DUVAL-ST. JOHNS-
800 PM EDT WED SEP 6 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...ST. JOHNS
AND DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 845 PM EDT...

AT 800 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES WEST OF
JACKSONVILLE HEIGHTS TO DOCTORS INLET TO 4 MILES EAST OF PENNEY FARMS
TO 9 MILES SOUTH OF PENNEY FARMS...MOVING EAST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAKESIDE...PENNEY
FARMS...MIDDLEBURG...DOCTORS INLET...ASBURY LAKE...BELLAIR...
SWITZERLAND...PICOLATA...ORTEGA AND ORANGE PARK THROUGH 845 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Sep 6, 7:40 PM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
840 PM EDT WED SEP 6 2006

FLZ025-070130-
DUVAL-
840 PM EDT WED SEP 6 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 930 PM EDT...

AT 840 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES SOUTHWEST OF JACKSONVILLE INTL
AIRPORT...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND TALLYRAND...SAN MARCO...RIVERSIDE...OCEANWAY...
JACKSONVILLE INTL AIRPORT...DOWNTOWN JACKSONVILLE AND ARLINGTON
THROUGH 930 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Sep 6, 8:28 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
928 PM EDT WED SEP 6 2006

FLZ024-025-070215-
DUVAL-NASSAU-
928 PM EDT WED SEP 6 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1015 PM
EDT...

AT 928 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
OCEANWAY TO UNF...MOVING EAST AT 10 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND UNF...OCEANWAY...ARLINGTON...FORT
CAROLINE...YULEE...SAN PABLO...JACKSONVILLE BEACH...NEPTUNE BEACH...
MAYPORT AND TALBOT ISLAND THROUGH 1015 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Local storm report, Sep 6, 8:43 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
943 PM EDT WED SEP 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     FLOOD            DOWNTOWN JACKSONVILLE   30.33N 81.66W
09/06/2006                   DUVAL              FL   EMERGENCY MNGR

            NUMEROUS STREET FLOODED IN DOWNTOWN JACKSONVILLE AND IN
            THE RIBAULT SCENIC AREA OF JACKSONVILLE. SOME HOMES
            AFFECTED BY FLOODING ALONG RIBAULT SCENIC DRIVE.

&&

CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
September 6, 10:30 PM EST
Where
Duval County, 5 mi S of (Jax)jacksnville Int
Reported by
TRAINED SPOTTER
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531805.